MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION THREADER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION THREADER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493927012120
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2020
Type of Reportable Event Malfunction
Event or Problem Description
Incident description: balloon was inflated in calcific lesion to dilate right coronary vessel, balloon burst at 16-18atm during inflation.Indications: high-grade crescendo angina.Markedly abnormal functional study.Recent cardiac catheterization with occlusion of all bypass grafts including her left internal mammary artery (lima) to the left anterior descending (lad) artery and graft to the circumflex and right coronary artery.Status post lad and circumflex drug-eluting stent (des) and percutaneous coronary intervention (pci) 2 days previously.Residual extremely high-grade ulcerated stenosis in the midportion of the rca.Plan: this patient had recently demonstrated to have critical multivessel disease with loss of all grafts including her lima to the lad.She is status post recent des pci to the lad and circumflex system and as described above, attempted intervention days previously to her right coronary artery (rca) and despite aggressive manipulations of the vessel was unable to deliver balloons across the index lesion.Rca intervention was deferred at the time, but the vessel clearly had been aggressively manipulated.Notes from the procedure: "at this point, an 8-french al1 guiding catheter was advanced over a j wire into the ascending aorta and engaged the rca.I crossed with a samurai long wire.A 6-french guidezilla was also utilized.I was able to cross with a 1.25 mm with a 1.2x12 mm spreader over the wire balloon.I exchanged for a mailman wire and then was able to balloon dilate with the spreader balloon with a rupture of the balloon.I then was able to pass a rapid exchange 2.5x15 mm compliant balloon, which allowed for initial dilatation of the index lesion.After this, in utilizing the support of the guidezilla, i was able to pass a 3.5x38 mm xience alpine sierra across the entire diseased segment.This was then postdilated with a 3.75x20 mm noncompliant balloon.With deep guide engagement and guidezilla utilization, there was an expected focal dissection of the proximal vessel, which was then stented with a 3.5x20 mm xience alpine sierra drug-eluting prosthesis.Post-dilatation was performed with a 3.75 mm balloon taken to 20 atmospheres.At this point, all catheters and wires were removed from the body.This was all tolerated hemodynamically." there were no complications."uncomplicated complex drug-eluting stent and percutaneous coronary intervention to the proximal mid right coronary artery with an excellent result in the setting of a high-grade ulcerated stenosis in a large and super-dominant vessel.".

Brand Name
THREADER
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10507065
Report Number10507065
Device Sequence Number19533943
Product Code LOX
UDI-Device Identifier08714729848134
UDI-Public(01)08714729848134(17)220218(10)25229502
Combination Product (Y/N)N
Initial Reporter StateFL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/08/2020
Report Date (Section F) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493927012120
Device Lot Number25229502
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer09/09/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight91
Date Report Sent to FDA09/08/2020